Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 16, NWS Boise, ID

July 25, 2012

NWS Boise, ID issued this red flag warning at Jul 25, 2012, 1:21 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2012, 1:21 PM MDT (19:21 UTC)
Expired
Jul 25, 2012, 9:00 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS85 KBOI 251921
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
121 PM MDT WED JUL 25 2012

...INCREASING THUNDERSTORMS THROUGH SUNSET...


IDZ418-419-ORZ636-637-260300-
/O.NEW.KBOI.FW.W.0016.120725T1921Z-120726T0300Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
121 PM MDT WED JUL 25 2012 /1221 PM PDT WED JUL 25 2012/

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE
MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
418...419...636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /8 PM
PDT/ THIS EVENING. 

* THUNDERSTORMS...INCREASING THUNDERSTORMS THROUGH THE AFTERNOON
  AND EARLY EVENING ACROSS THE BLM LANDS.

* OUTFLOW WINDS...GUSTS 30 TO 40 MPH POSSIBLE THROUGH THE EARLY
  EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
1 follow-up statement
627 
WWUS85 KBOI 260257
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
857 PM MDT WED JUL 25 2012

...RED FLAG WARNING EXPIRES AT 9 PM MDT / 8 PM PDT...

IDZ418-419-ORZ636-637-260400-
/O.EXP.KBOI.FW.W.0016.000000T0000Z-120726T0300Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
857 PM MDT WED JUL 25 2012 /757 PM PDT WED JUL 25 2012/

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE
MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
418...419...636 AND 637...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING. 

STORMS HAVE NOT DEVELOPED AS EXPECTED THIS EVENING. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 25, 9:08 AM MDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 25, 9:08 AM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
908 AM MDT WED JUL 25 2012

.DISCUSSION...NAM HAS VERIFIED BETTER THAN GFS ON SHORT WAVE TROUGH
NOW PASSING THROUGH OUR CWA WITH CLOUDS AND ISOLATED SHOWERS.  ONE
LIGHTNING STRIKE WAS DETECTED IN CENTRAL MALHEUR COUNTY 14Z.  THE
WAVE AND ISOLATED SHOWERS/THUNDERSTORMS WILL MOVE ENE THROUGH OUR
IDAHO ZONES TODAY.  ENOUGH CLEARING BEHIND IT FOR NEW CONVECTION TO
FORM IN THE OWYHEES LATE TODAY.   NEXT IDENTIFIABLE WAVE IS PROGGED
INTO OUR IDAHO ZONES FROM THE SSW THURSDAY AFTERNOON WHERE ISOLATED
SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST.  ANOTHER WAVE IN
CENTRAL OREGON WILL MOVE NE PAST BAKER COUNTY THURSDAY.  TEMPS WILL
CONTINUE SLOW UPWARD TREND THROUGH THURSDAY. NO UPDATES AT THIS TIME.

&&

.AVIATION....VFR.  SCATTERED TO BROKEN CEILINGS AT OR ABOVE 10K FEET
AGL.  ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING AND
MAINLY OVER THE HIGHER TERRAIN.  SURFACE WINDS WILL BE LIGHT EXCEPT
GUSTS TO AROUND 25 KNOTS NEAR THUNDERSTORMS.  WINDS ALOFT LIGHT AND
VARIABLE UP TO 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH THURSDAY...AN AREA OF MID LAYER MOISTURE
AND WEAK 200 J/KG CAPE OVER SE OREGON WILL SHIFT ENE OVER SOUTHWEST
IDAHO THIS MORNING AND THROUGH THE CENTRAL MOUNTAINS THIS AFTERNOON.
MADE SLIGHT ADJUSTMENTS FOR CURRENT TRENDS TO ISOLATED SHOWERS AND
THUNDERSTORMS TODAY. INVERTED VEE SOUNDINGS SUPPORT WIND GUSTS TO
AROUND 45 MPH. FOR THE AFTERNOON AND EVENING A WEAK H7 WAVE LIFTS
NORTH ACROSS THE NV BORDER INTO SE OREGON AND FAR SW IDAHO THEN
ACROSS THE CENTRAL MOUNTAINS AROUND MIDNIGHT. LATE THURSDAY ISOLATED
SHOWERS AND THUNDERSTORMS ARE AGAIN PREFERRED OVER SOUTHERN
HIGHLANDS/OWYHEE MOUNTAINS AND NORTH OF MCCALL AS WELL AS NEAR THE
BLUE MOUNTAINS. TEMPERATURES WILL REMAIN ABOVE AVERAGE IN THE SHORT
TERM...BY AROUND 5 TODAY AND 10 THURSDAY AS SOUTHWEST FLOW ALOFT
COMBINES WITH A SURFACE LOW CENTER OVER THE MAGIC VALLEY THROUGH THE
SHORT TERM.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE PACIFIC NORTHWEST
WILL BE STUCK IN SOUTHWEST FLOW ALOFT THROUGHOUT THE EXTENDED
PERIOD. THIS WILL GIVE US ABOVE-NORMAL TEMPS AND BELOW-NORMAL POPS.
MODELS AGREE WELL WITH THIS PATTERN...BUT AS ALWAYS DETAIL
DIFFERENCES EMERGE LATE IN THE FORECAST. MONSOONAL MOISTURE WILL
ATTEMPT TO MAKE IT INTO THE AREA...BUT WILL MAINLY BE SEEN OVER OUR
SOUTHEAST SECTION...MEANING THE WESTERN MAGIC VALLEY AND SURROUNDING
AREA. THE HIGHER TERRAIN WILL HAVE THE NEXT BEST CHANCE FOR
CONVECTION.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JA
PREV SHORT TERM...VM
PREV LONG TERM....SP
Hazardous weather outlook, Jul 25, 3:34 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
334 AM MDT WED JUL 25 2012

IDZ011>016-028>030-033-ORZ061>064-260945-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
334 AM MDT WED JUL 25 2012 /234 AM PDT WED JUL 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.